Alert archive / Guam / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Guam

March 23, 2007

NWS Guam issued this red flag warning at Mar 23, 2007, 4:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2007, 4:00 PM CDT (21:00 UTC)
Expired
Mar 24, 2007, 4:00 AM CDT
In force
12 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWMY80 PGUM 232100
RFWMY 

RED FLAG WARNING
NATIONAL WEATHER SERVICE TIYAN GU
700 AM LST SAT MAR 24 2007

GUZ001-240500-
/X.NEW.PGUM.FW.W.0002.070323T2100Z-070324T0900Z/
/X.EXT.PGUM.FW.A.0003.070324T0900Z-070324T1900Z/
GUAM-
700 AM LST SAT MAR 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM LST THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM LST THIS EVENING. THE
FIRE WEATHER WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PERSISTENT DRY CONDITIONS HAVE INCREASED THE KBDI TO THE MID 600S.
ALSO...A TRADE WIND SURGE WILL PRODUCE WINDS OF 15 TO 20 MPH WITH
GUSTS TO 25 MPH...MAINLY IN THE AFTERNOON. RELATIVE HUMIDITIES
WILL ALSO FALL INTO THE 50S THIS AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

MCELROY
1 follow-up statement
000
WWMY80 PGUM 240923
RFWMY 

RED FLAG WARNING
NATIONAL WEATHER SERVICE TIYAN GU
723 PM LST SAT MAR 24 2007

GUZ001-250200-
/X.EXP.PGUM.FW.W.0002.000000T0000Z-070324T0900Z/
/X.EXT.PGUM.FW.A.0003.000000T0000Z-070325T0900Z/
GUAM-
723 PM LST SAT MAR 24 2007

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE FIRE WEATHER
WATCH IS NOW IN EFFECT THROUGH SUNDAY EVENING. 

PERSISTENT DRY CONDITIONS HAVE INCREASED THE KBDI TO THE MID
600S. MODERATE TO FRESH TRADE WINDS ARE EXPECTED TO PRODUCE WINDS
OF 15 TO 20 MPH WITH A FEW GUSTS TO 25 MPH...MAINLY SUNDAY
AFTERNOON. IN ADDITION...RELATIVE HUMIDITIES COULD FALL INTO THE
40S. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

HENDRICKS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 23, 12:28 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 23, 12:28 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
328 AM LST SAT MAR 24 2007

.SYNOPSIS...
NO SIGNIFICANT WEATHER MAKERS FORESEEN IN THE NEAR TERM WITH HIGH
PRESSURE FIRMLY IN CONTROL. PRIMARY FORECAST CONCERN WILL BE WINDS
AND FIRE WEATHER POTENTIAL. SEE FIRE WEATHER DISCUSSION BELOW.

&&

.DISCUSSION...
FORECAST SCENARIO IS BASED ON SUBTLE CHANGES IN A DRY WEATHER
PATTERN. AGREE WITH PREVIOUS SHIFTS IN BRINGING PARTLY CLOUDY SKIES
AND ISOLATED SHOWERS IN ON SUNDAY...AS GFS TIME-HEIGHT PLOT HAS BEEN
CONSISTENT IN INCREASING THE DEPTH OF LOW-LEVEL MOISTURE TO AT OR
ABOVE 700 MB AT THIS TIME FOR SEVERAL DAYS. WILL INCREASE POPS TO
ISOLATED AND CLOUD COVER TO PARTLY CLOUDY TUE AND WED BASED UPON
CONSISTENT GUIDANCE FROM ECMWF AND GFS.

&&

.MARINE...
MODERATE TO FRESH TRADES AND MODERATE SEAS WILL BE THE GENERAL RULE
THROUGH THE FORECAST PERIOD. WAVE WATCH IS CALLING FOR NORTH SWELL
TO DROP TO 2 FT OR LESS BY DAY 5. BELIEVE THIS WILL HAPPEN AS COLD
FRONTS MOVING EASTWARD FROM JAPAN ARE BECOMING WEAKER. WILL HOLD OFF
ON PROMOTING TRADE-WIND SWELL FROM SECONDARY TO PRIMARY ON DAY 5 FOR
NOW BUT FUTURE SHIFTS MAY NEED TO MAKE THIS TRANSITION.

&&

.FIRE WEATHER...
HAVE INHERITED FIRE WEATHER WATCH FOR TODAY AND TONIGHT AND WILL
LEAVE IN PLACE AS VAD WIND PROFILE IS INITIALIZING AT OR ABOVE THE
GFS TIME HEIGHT PLOT...WHICH SUGGESTS SUSTAINED WINDS AFTER COUPLING
OF THE BOUNDARY LAYER MAY SURPASS THE 2-METER THRESHOLD VALUE OF 17
KNOTS. BELIEVE MINIMUM DAYTIME HUMIDITY CRITERION WILL BE MET
TODAY...AND OF COURSE THE CURRENT KBDI IS ALREADY 649. AGREE WITH
EARLIER SHIFTS THAT HUMIDITIES WILL COME UP BEGINNING ON SUNDAY AND
SLOW DOWN THE DRYING OF FUELS. BASED ON THIS WILL NOT EXTEND THE
FIRE WEATHER WATCH BEYOND TONIGHT.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH LATE TONIGHT FOR GUZ001.

MARIANAS WATERS...NONE.
&&

MCELROY

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:56 PM CDTFire Weather WatchGUM52 hr

Nearby

Red Flag Warnings in Guam, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.